MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035431520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil embolization of an aneurysm located on the internal carotid artery-posterior communicating artery (ic-pc), there was difficulty repositioning the 7th coil (subject device) in the aneurysm.After three attempts, the subject coil was stuck and could not be moved when retrieving a little the microcatheter.A balloon catheter was inflated at the neck of the aneurysm to hold the implanted coils in aneurysm so that the subject coil could be retrieved with the microcatheter.The physician confirmed after procedure that the tip of the microcatheter was deformed.The subject coil was mechanical detached after removal from the patient ¿s body.There were no clinical consequences to the patient.
 
Event or Problem Description
It was reported that during coil embolization of an aneurysm located on the internal carotid artery-posterior communicating artery (ic-pc), there was difficulty re-positioning the 7th coil (subject device) in the aneurysm.After three attempts, the subject coil was stuck and could not be moved when retrieving a little the microcatheter.A balloon catheter was inflated at the neck of the aneurysm to hold the implanted coils in aneurysm so that the subject coil could be retrieved with the microcatheter.The physician confirmed after procedure that the tip of the microcatheter was deformed.The subject coil was mechanical detached after removal from the patient ¿s body.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.The device was returned within the microcatheter.Visual inspection was performed on the returned device and it was observed that the coil was stretched and detached from the delivery wire.; however, it was reported that the coil had been mechanically detached by the user after the event.The delivery wire was kinked.The reported defect was confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the investigation results and available information an assignable cause of procedural factors will be assigned to the reported device difficulty engaging target vessel and to the main coil stretched.

Brand Name
TARGET HELICAL NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8881247
Report Number3008881809-2019-00237
Device Sequence Number16695946
Product Code HCG
UDI-Device Identifier04546540698032
UDI-Public04546540698032
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Catalogue NumberM0035431520
Device Lot Number21075108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR